Does Vicodin cause acne?

Vicodin is a prescription medication used to treat moderate to severe pain. Although acne is not listed as a side effect of Vicodin, all drugs can potentially affect acne-related hormones.

Please tell us about your experience with Vicodin. Be accurate and honest. Thanks.

11 Replies to “Does Vicodin cause acne?”

  1. dear sir since i have been taking vicodin my face keeps errupting with pimples of various sizes i am sixty-seven i’m embarrassed and frustrated

  2. Oh YES, I just KNEW it was the Vicodin. I have never had volcanoes like this, even as a teenager my face was usually clear. Now at 60 I have huge blemishes that never want to go away.

  3. Yes it does make you break out. I am taking Vicodin for my arm pain. Ever since I start taking it I am getting lots of pimples

  4. I have taken vicodin as prescribed for broken bones, as well as recreationally but in the same doses a dr would prescribe (never more than one whole 1000mg pill) and in my personal experience, within 24 hours of taking it, at least two LARGE CYSTIC pimples will appear, anywhere on my face. I have experimented with not taking it at all for up to 2 weeks, then taking one “just to see” & BAM! In the morning, I’m btotally broken out 🙁 I don’t recommend anyone with sensitive skin to take this medication, unless ABSOLUTE NECESARRY.

  5. It happens to me, as well. So, I’ve done some web searches & it would seem, from the research I’ve conducted online, we aren’t the only ones who suffer from break-outs whilst using hydrocodone. Just so we’re all clear, “Vicodin” is a brand name of the combination drugs hydrocodone & acetaminophen. Hydrocodone (or dihydrocodeinone) is a semi-synthetic opioid derived from either of two naturally occurring opiates – codeine and thebaine. Hydrocodone is an orally active narcotic analgesic (pain reliever) and antitussive (cough suppressant). Acetaminophen is aka “Tylenol,” another pain-relieving analgesic. Selita (above) noted taking “never more than one whole 1000mg pill.” If one were to ingest 1000mg of hydrocodone, one would surely die. The 1000mg Selita mentions would be the acetaminophen part of the pill (or Tylenol). Hydrocodone/acetomenophine pills are given in (for example) 5/500mg or 10/1000mg doses & so forth. The “5” or the “10” means the amount of milligrams of the narcotic hydrocodone. Please do not try 1000mg of hydrocodone!!!! Not EVER!

    Now that we have that bit sorted, what in the heck causes the acne? Well, from the research I’ve found, when our pours become dry &/or clogged, some of us may experience break-outs. Hydrocodone is notorious for drying us out. Some of its side-effects include dry mouth, infrequent urination, constipation, & dry skin. These may or may not be included on the side-effects listed on our prescription labels, but they ARE, in fact, some possible side-effects that I would bet each of you have experienced (some or all), including this acne we all suffer from when we take Vicodin. The acne, in my opinion & experience, is caused from excessive dryness, inside our bodies & out. This makes sense & is logical to me. It sounds to me like the jaw-line & neck areas are the most common break-out areas while taking this medication.

    Remedy: drink at least 1/2 gallon of water per day while using Vicodin, along w/ a proper, regular sleep regimen, eating right, take your daily vitamins & minerals, as well as getting enough (but not too much) sun & I even use a mild laxative daily to combat occasional constipation. This doesn’t completely get rid of the acne, but it will help some. Oh! & don’t ever over-use, misuse, or abuse your meds. Take them as prescribed or you’ll experience an abundance of acne, & even acne in bizarre places, like your bum or chest or scalp, etc., as well as risk overdosing. If you overdose on your Vicodin, call the paramedics IMMEDIATELY! Get to an Urgent Care or go to Hospital straight away!! If you know a friend who takes too much Vicodin, please intervene the best way you can. Get them the help they deserve. They’ll be resistant, but try your best!

    That’s all I have on the matter. 🙂 Cheers!

  6. Thank you all so much for sharing information about this bummer side effect!! My face has been breaking out so bad with cystic and painful ones since I was prescribed the 5mg/325mg pills (the least potent version since I am still nursing our baby), and I have been concerned for sure! 🙁 but this information shows I am not alone and makes me feel better! 🙂 thanks bunches for the research info too! Good luck folks!

    1. I have been taking hydrocodone for over 5 years. I would get them from a pain management doctor. I had no idea that was the cause of my breakouts. My primary care doctor gave me clindamycin 150mg 1 cap 2x day. It helped to clear up the cysts but as soon as I ran out of antibiotics, pop, pop, pop goes my skin. My pain management doc passed away recently. Now my cyst have not come back, but I’m in a heap of pain. I think ,withdrawal, stomach cramps. Now I am hooked on these drugs. These doctors are the biggest drug dealers ever. They get you hooked on a bunch of medicine that you probably did not need to begin with. I have already had 2 surgeries that I did not need.

  7. When I take my hydrocdone 10’s I these cysts on my scalp and face, I’ve tried to pop them like pimples, but it’s very painful, I’m getting the impression that there not zits, but cysts that are fairly decent solid, sometimes when they heal up and leave, I get people asking me if I had gotten into a fight, because they leave a sore for few weeks after they seem to go away.

  8. Ok, that helps a lot. I’ve just started to notice the whole plethora of bumps on my face. Chest, and back. I thought it was the restless leg med but maybe its the increase in my opiate and Hydrocodone. But I need them both to be able to move with less pain. I still may lay off the restless keg medicine to see if the acne gets less because the first one definitely had me itching all night. So if the stopping of that med doesn’t stop in new bumps from sprouting then I know its the pain meds for sure. It seems every morning there are more and more. And I’ve never had this problem before but at 41 I look like a pizza face

  9. Have been on pain management NORCO 10/325 fir over 5 years and have been battling severe facial breakouts since. I recently had surgery on my back and they put me on oxycodone 5/325 and my face cleared up to normal in less than a week! I was so amazed and glad to finally feel good enough about going out and socializing until i had to go back on the hydrocodone and wham! the acne came back in full force. I lt is so bad I feel embarassed about attending social functions or even getting out in the sun. Does anyone know of alternatives? I would love to get off pain
    meds but then i live in chronic pain. I dont like the idea but switching to oxy from hydro might be my only alternative atm.

Leave a Reply

Your email address will not be published.